Psycho-Babble Medication Thread 1095752

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

lowered the abilify

Posted by Christ_empowered on November 6, 2017, at 14:14:16

before my last shrink was out the door, on his way to private practice, he offered to reduce...something. anything, lol. I think its because I was able to drop the Wellbutrin w/o any major problems.

He reduced my Abilify prescription from a whopping 30mgs/day (the usual maximum) to 20mgs/day. And now, I rather like this dosage.

I can concentrate better. My mood is better, brighter, but definitely within a socially acceptable range, lol.

psychosocial factors play(ed) a big role in my "illness," and those have improved a good bit, and are continuing to improve. I'm thankful.

the only downside was that I went from 30 to 20 w/o an in-between dose, and that wasn't awesome for a little while, but I got over it. low dose gabapentin helped.

I do think the Orthomolecular protocol helps, and I think it might have made the dosage reduction easier to deal with. I increased my vitamin C intake to 30grams/daily, and that seems to provide a sense of genuine...calm, lucidity, etc.

OK. Just thought I'd share. I'm beginning to wonder if a lot of people out there are having "mood problems" because of excessive tranquilizer doses. I don't think its only a problem w/ the older drugs.

 

Re: lowered the abilify

Posted by Lamdage22 on November 6, 2017, at 19:34:01

In reply to lowered the abilify, posted by Christ_empowered on November 6, 2017, at 14:14:16

That sounds good. I feel the same way about my "illness". Coming down from APs is not easy.

 

Re: lowered the abilify

Posted by Christ_empowered on November 6, 2017, at 22:50:10

In reply to Re: lowered the abilify, posted by Lamdage22 on November 6, 2017, at 19:34:01

hi, lamdage. yeah...its odd, isn't it? doctors seem to be all about giving us as much tranquilizer as we can tolerate, and then...well, its hard to reduce the dosage once "symptoms" improve, life gets better, etc. Not fun.

at least its not Haldol or even risperidone (some people swear by risperidone; it made me nervous and twitchy...). could be worse.

 

Re: lowered the abilify

Posted by rjlockhart37 on November 6, 2017, at 23:59:54

In reply to Re: lowered the abilify, posted by Christ_empowered on November 6, 2017, at 22:50:10

abilify in some ways improves mood and some mental functions, its a partial dopamine agonist, i've read many posts here on babble about its benefits with helping depression. But yea, maybe too long on a dose have to tweak and adjust. I've been on 20mg of zyprexa for 7 years, i've grown off the sedation of it, and i can function well, but i notice if i don't take it, zyprexa withdrawal is literally insane, maybe lower to 10mg

glad you got on a dose that works

 

Re: lowered the abilify Christ_empowered

Posted by beckett2 on November 8, 2017, at 20:57:06

In reply to lowered the abilify, posted by Christ_empowered on November 6, 2017, at 14:14:16

Good news and hope the lower dose is works-- and I'm glad you've been doing well :)


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.